| Catalog Number |
00880000010 |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An investigation into the reported event has been initiated under (b)(4).Once the investigation has been completed, a follow up report will be submitted with the investigation results and any actions taken by the manufacturer.
Event or Problem Description
It was reported that during routine harvesting of a skin graft, the dermatome failed to excise a graft except only along one small edge of the dermatome blade.A repeat attempt proved the same results.The entire dermatome set (pressurized n2 tubing, dermatome head, blade, & guard) were changed to a new set and brought onto the field.A repeat attempt revealed the same results.Conferring with a partner attending in troubleshooting did not improve the problem.Finally, a new dermatome blade from a different lot number (#66646709) was used in the device and the device functioned appropriately.It was assumed that blades from lot#66609275 are defective though outwardly not appearing abnormal.All dermatome blades from that lot were taken out of service.There was a surgical delay of an unknown amount.There was no patient harm.Due diligence is in progress, there is no additional information available.
Event or Problem Description
It was reported that during surgery, single use dermatome blade failed to perform as expected for treatment of a patient's full thickness burn.During routine harvesting of the skin graft, the zimmer air dermatome (pressurized nitrogen powered) failed to excise a graft except only along one small edge of the dermatome blade.A repeat attempt proved the same results.The entire dermatome set(pressurized nitrogen tubing, dermatome head, blade, & guard) was changed to a new set and brought onto the field.A repeat attempt with this new surgical instrument tray and new single use blade created the same results.Finally, a new dermatome blade from a different lot number was used in the device and the device functioned appropriately.The patient had a larger donor site scar resulting from the need for multiple attempts at donor site harvest which will result in a larger permanent scar from the donor site than would be expected for the size of the recipient site.No further intervention other than routine donor site care.The taken graft was damaged as multiple passes generated predominantly unusable skin grafts until they identified that the dermatome worked appropriately after switching to an unaffected lot.An additional unplanned skin graft was not needed in order to complete the surgery.The staff took about 20-30 minutes to identify the source of the problem and troubleshoot possibilities before being able to correct the issue and continue with the procedure.Due diligence is complete, there is no additional information available.
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).The following sections have been updated: a2, a3, a4, a%, a6, b4, b5, d2, d10, g1, g3, g6, h1, h2, and h11.Once the investigation has been completed, a follow up report will be submitted with the investigation results and any actions taken by the manufacturer.
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).The following sections have been corrected/updated: b4, b5, d2, d4, g1, g3, g6, h1, h2, h3, h4, h6, and h11.No product was returned or pictures provided; functional, visual, and/or dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
There is no additional information available.